Welcome! Log in or Register

Boots Paracetamol Suspension Sachets

  • image
4 Reviews

Brand: Boots / Type: Fever & Pain

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    4 Reviews
    Sort by:
    • More +
      08.05.2013 12:21
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      These are a good idea but more expensive than a bottle

      WHAT ARE THEY?

      A box of 10 sachets of paracetamol for children.  

      WHAT ARE THEY USED FOR?

      These sachets are for when your child has pain or a fever.  They are measured out into 5ml doses in each sachet so even though they are for children aged 3 months they are not suitable for my baby daughter who only can take 2.5ml because of her age and size.

      THE PACKAGING

      Each sachet is quite big for only having 5ml of paracetamol in it.  They fit in the box but the box breaks very easy and that is stupid because they are for taking out with you and as soon as something bangs against the box it breaks so the sachets come out into my bag and I cannot find them so easy because they are very thin.

      WHAT I THINK

      I think these sachets are very useful for when we are going out and I do not want to take a full bottle of medicine out with me.  My children are only out of the home for a few hours so I usually have only to take 2 sachets with me instead of all of them.

      This paracetamol is sugar free and it is strawberry in flavour.  I do not think it tastes so nice as Calpol but it is pleasing enough, it is medicine so should not taste very nice.  My children do not complain when they take it and they do not care if they have it straight out of the sachet or off a spoon.  

      I think it is very effective at controlling the pain when my children are sick but I do not think it reduces a fever as quick as Calpol and that is a pity because each sachet contains 120mg of paracetamol so it should be more effective.  

      ANYTHING ELSE

      A box of 10 sachets costs £2.05 and that is not a big amount of money but it is very expensive comparing to a bottle of even branded Calpol because a bottle will contain a lot more than 10 doses.  It is convenient when I am out to buy sachets but I would not use them inside my home because there is no need to.  

      3 Dooyoo Stars.

      Comments

      Login or register to add comments
    • More +
      20.07.2012 17:21
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      A good idea but does need 2.5 ml sachets too due to dosage and wastage issues very pricey

      My 4 year old recently had to have an operation and the paracetamol we were given by the hospital wasn't the standard strawberry flavour he was use to and tasted fairly disgustingly of pineapple cube sweets. So my husband was dispatched to get some Boots baby paracetamol as our preferred pain killer for our son and these sachets were what he returned with as it was all the small Boots in our village had in stock. I normally buy the bottles of the Boots own paracetamol for babies and young children and am very happy with its efficacy taste and price. We hadn't tried to sachets before generally as I think they are overpriced for the convinced of the product. However my son desperately needed some pain relief so these were given.

      The box we have is for children 3 month's plus and contains 10 sachets. Each sachet contains 5mls worth of paracetamol solution. What I do like on the packaging is that each sachet has its own dosing instructions on it so you always know how much to give. Also in the pack is a small spoon that also fits nicely into a change bag to take out with you with the sachets.

      The sachets are nice and easy to open and when measured on to the spoon I have yet to find one that didn't give the 5ml amount specified. The medicine is a light pink colour similar to bubble gum and does taste of strawberry sweets rather than fresh strawberries. However most importantly my son likes the taste and will accept this medicine thus reducing any battles to get him to swallow it. The sachets are 5ml and I have noticed on some recent bottles of childrens paracetamol that I have since purchased that they have changed some of the recommendations about dosage suggesting for 4 year olds 7.5 mls. Now whilst this is fine from a bottle, with these sachets it does mean you need to open two if out and ensure that you do have a measuring spoon. The same is true for children up to 6 months in that they can take only 2.5mls meaning again you do have to break into one sachet and risk it either leaking in your bag or wasting the medicine or have a clip type thing for sealing bags with you. I haven't seen any 2.5mls sachets in my local Boots shop but do think that these need to be introduced so you can if needed mix and match the dose, otherwise you potentially only have 5 doses for around £3 which is not good value. Now the sachets themselves don't have the newer dosage instructions on instead having the broader range of 2.5ml-5ml for 3months to 11 months, 5ml -10ml for 1-5 year olds and 10-20mls for 6-12 year old children. So whilst these are still recommendations I prefer the more detailed newer dosages as they are clearer and I hope they are on some of the newer packets.

      The medicine itself is great and the paracetamol has been great for reducing temperatures and tooth pain for my son and I would continue to recommend Boots own Paracetamol for children as it is cheaper than branded versions and works just as well, is sugar free and tastes fine for my son. However despite their convenience the sachets are overpriced and do need a spoon for babies and older children whilst out thus reducing their convenience factor. I can only really give them 3 stars as the medicine works but the price and the fact that there is no 2.5ml sachets means you do get wastage.

      Comments

      Login or register to add comments
      • More +
        16.04.2012 18:39
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        Boots? Calpol? I think they are the same!

        I had taken my daughter out for the day and all of her sudden her cheeks got really red and started getting a temperature. All the signs of her back molars coming through, she wasn't a happy bunny and I didn't have any Calpol sachets in her changing bag, I went in search of something I could give her and purchased these paracetamol suspension sachets from Boots.

        ---- Sachets ----
        The sachets come in a purple cardboard box, the same sort of design as the bottled version of this paracetamol suspension. The box contains 10 purple sachets and a medicine spoon. The box also contains the dosage information, which is:

        * 3-11 months - 2.5ml to 5ml every 4 hours
        * 1-5 years - 5ml to 10ml every 4 hours
        * 6-12 years - 10ml - 20ml every 4 hours

        No more than 4 doses in 24 hours for all ages.

        Babies above 2 months can also take this after immunisations, 2.5ml then another 2.5ml after 4-6 hours if it is needed.

        The sachets each contain 5ml, so in terms of value for money, I think they wouldn't be very suitable to give to children above the age of 6 years as 2 sachets would have to be used for the minimum dosage. My daughter was around 18 months when I purchased these, and one sachets was adequate for us so it wasn't too bad.

        Squeezing the medicine from the sachet was quite difficult, trying to hold the medicine spoon and get the medicine on to it at the same time was tricky, but I managed it. I found it easier if I massaged the sachet first as it got it moving around before I opened it.

        The medicine is thick in consistency and very sticky. It is pink in colour and has a strawberry taste. Compared to other medicines my daughter has taken for coughs and other symptoms, paracetamol type medicines are definitely a hit with her and she can take this medicine without any trouble or objections.

        Around 30 minutes after my daughter has taken one of these sachets, her temperature tends to drop back to normal and is a happy child again. Of course, when you have a screaming toddler on your hands it's horrible to see them in pain, but there are no instant fixes and I think 30 minutes is an adequate time. My daughters temperature tends to rise again before the 4 hours are up, but it's only for a short while, around 30 minutes before she can take another dose, so it isn't too bad.

        ---- Overall ----
        At £1.85 for 10 sachets, it's about the same price as Calpol. It does the job as well as Calpol, but seeing as though they are both the same price, I haven't bought these sachets from Boots again. I'd rather use Calpol, not sure why, maybe it's the name!

        My daughter can take these sachets without any trouble, and they are effective. Being sachets, they are perfect to keep in your handbag or change bag so you don't get caught out like that day that I did.

        Comments

        Login or register to add comments
        • More +
          12.04.2012 19:11
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          always have some in your bag

          Boots offer paracetamol suspension for children in both bottle and sachet form.
          ~Paracetamol Suspension Sachets~

          Each 5ml sachet of paracetamol suspension contains 120mg of paracetamol. The paracetamol is sugar free and is strawberry flavoured to appeal to most children. Boots market these sachets as being for children over the age of 3 months but they can be used for children having immunisations at 2 months.

          Paracetamol suspension is designed to offer pain relief from mild to moderate pain in children including the symptoms of flu and toothache. It is also designed to reduce fever associated with immunisations. There are 10 sachets and a spoon provided in each box and the box is purple. It is readily available without needing a prescription.

          3 to 11 months - 2.5ml to 5ml every 4 hours
          1 to 5 years - 5ml to 10ml every 4 hours
          6 to 12 years - 10ml to 20ml every 4 hours

          As always, care should be taken to avoid overdoses and these sachets shouldn't be used for longer than 3 days at any one time. Dosages should be at least 4 hours apart. Available from Boots priced at £1.85. Calpol is priced at £3.15 for 12 sachets so there is quite a big price difference.

          ~Our Thoughts~

          I always make sure I have a bottle of store brand paracetamol suspension at home. Carrying one about in my bag isn't always convenient. I was first introduced to these sachets when I bought them from my local (tiny) Boots store one weekend. They did not have the bottle in stock. The box is almost identical to the bottle box and the only difference is the price. A 100ml bottle is £2.49.

          These sachets are very convenient and extremely easy to use and store. I always keep one or two in my handbag for whenever we are out with our toddler as illness can strike at anytime when it comes to children. I also found these to be great to take to the doctors when my son was having his immunisations. I was able to take the spoon and sachet in a food bag, administer and dispose of the sachet and wash the spoon when I got home.

          These sachets are definitely ideal for on the go emergencies and not really for using at home in my opinion. It would work out rather expensive to give these to older children as up to four sachets may be needed at any one time. Giving this medicine is fairly simple but not as simple as dispensing from a bottle. The paracetamol has a runny consistency and is a transparent pink colour. It is quite sickly in scent and taste but my son doesn't seem to mind at all.

          The sachet has quite a wide opening and it can difficult to pour the medicine onto the spoon without any dribbles and stickiness! As my son is 4, he is given 5 to 10ml each time. I normally find that 5ml is more than enough to offer pain relief. When it comes to high temperatures, I combine this with childrens ibuprofen for maximum relief but remember to take the doses at least 6 hours apart in this case.. This paracetamol starts to work quickly and takes around the same amount of time as leading brand Calpol. Within 30 mins, my son is in less pain. He is at the age where he is starting to tell me where his pain is and it is clear when the pain has gone.

          This paracetamol is ideal for tummy aches, mild fever and also dental pain. It is fairly long lasting and generally my son feels less agitated for several hours. It has the same ingredients and effects as the bottled paracetamol - it is just much easier to use when out and about. My son has experienced no side effects whenever he has used these sachets. I don't feel the need to give him an additional sachet at home after the 4 hours is up but depending on his pain, I may give him some from the bottle we have.

          Overall we can recommend these paracetamol sachets. They perform well but do work out more expensive than bottled paracetamol. I would imagine an older child would be able to 'drink' the liquid from the sachet eliminating the need for a spoon. This would be perfectly safe as the medicine is measured out well within each sachet and therefore no issues with overdose or pouring too much out.

          4 stars!

          Thanks for reading :)

          Comments

          Login or register to add comments